advertisement
Question
Posted by: Sheryl | 2010/12/14

Insomnia

Used to take Adco-Zolpidem for this problem - but started waking at 02h00. Advised to use Stilnox MR - this works very well. How long can this be taken? I am seeing a \psychologist in an attempt to sort out my issues - 3 consultations so far. Have taken 23 of these tabs. How and when should I wean myself off these Stilnox MR? I tried not taking a tab 2 nights ago - and maybe slept for 2 hours. Found when I lay down my heart was really pounding. l''m doing all the common sense things - no heavy meal at night, nor coffee or any stimulating drink, no hectic tv etc. Please help - I''d like to be sensible in this matter of weaning myself off the tabs - but still need to sleep. Thank you for this column

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

These tablets are not going to do you any harm. However, after a few weeks, your body gets used to them, and they lose their effectivity. The problem then, is that when you try to come off them, they cause a rebound insomnia!

You first need to get all your other issues sorted out. Dont be in a hurry to come off the Stilnox. Once everything is completely settled, then gradually reduce the amount you are taking - over perhaps a month or more. Expect that, in that time, your sleep may not be ideal. Ultimately, however, it will settle down.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Cambridge Advanced Learner''s Dictionary | 2010/12/22

efficacy noun

an ability, especially of a medicine or a method of achieving something, to produce the intended result  effectiveness
They recently ran a series of tests to measure the efficacy of the drug

Reply to Cambridge Advanced Learner''s Dictionary
Posted by: Sheryl | 2010/12/14

Thank you for your advice - makes a lot of sense - especially the second paragraph..

Reply to Sheryl
Posted by: Sleep expert | 2010/12/14

These tablets are not going to do you any harm. However, after a few weeks, your body gets used to them, and they lose their effectivity. The problem then, is that when you try to come off them, they cause a rebound insomnia!

You first need to get all your other issues sorted out. Dont be in a hurry to come off the Stilnox. Once everything is completely settled, then gradually reduce the amount you are taking - over perhaps a month or more. Expect that, in that time, your sleep may not be ideal. Ultimately, however, it will settle down.

Reply to Sleep expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement